MAUDE Adverse Event Report: NORTHGATE TECHNOLOGIES INC. NEBULAE I; LAPAROSCOPIC INSUFFLATOR

NORTHGATE TECHNOLOGIES INC. NEBULAE I; LAPAROSCOPIC INSUFFLATOR
Model Number 7-650-00
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2025 northgate technologies, inc was made aware of the alleged event, "during use, the nebulae i unit continues to insufflate over 30 mmhg for seconds with no alarm.Action: used the unit until the end of the surgery." upon follow up it was clarified that the patient experienced a subcutaneous emphysema and the device was being operated with smoke evacuation present in the same procedure.The unit arrived at nti on (b)(6) 2025 and was evaluated by service and engineering.The device history record for 94189dfk from (b)(6) 2021 ((b)(4)) was reviewed and the device passed all testing.Nothing out of the ordinary was noted.The device has not been returned to nti for repair / evaluation previously.There have been no other complaints reported to nti for this device.The service history was requested from the distributor / authorized service center, and only the card reader was replaced in (b)(6) 2024.(this would have no impact to the complaint situation).Nor-doc-dra-0020 risk analysis rev.O was reviewed.Risk id 7.8.1.10 refers to the risk of pressures associated with the unit and risk to the patient.The risk of those items related to high pressure (e.G., co2 absorption (intravasation), hypercapnia, subcutaneous emphysema, patients exposed to high pressure, etc.).These risks have been mitigated as follows: warning in manual on dangers of co2 absorption, embolism, idiosyncratic reactions, metabolic and cardiac reactionism overshoot is limited to fda recommendation not to exceed 45mmhg for more than 15 seconds., overpressure alert will activate at 5mmhg over the preset and a lapse of less than or equal to 5 seconds., multiple failures are required to cause overpressure of abdominal cavity.Temporary disabling of the overpressure alert will not exceed 30 seconds.If the device were to be displaying a higher pressure than actual that could be a loss of pneumo if the end user reduced the flow in an attempt to bring down the pressure.A clinical evaluation was performed per nor-doc-cer-0001 which proved the benefits outweigh the risks.The unit was evaluated and the device performed as expected and design when tested by service and engineering.Flow at 5 and 50 l/min were lower than specification - this would not have caused or contributed to the complaint issue.All of the device safety features were operating as designed and expected in the device.Since details leading up to the incident and duration of the over insufflation were not provided it is difficult to determine the root cause.Possible root cause may be due to the smoke evacuator being too close to the trocar where insufflation was connected (which is a known risk factor to cause inconsistent pressure readings and is a warning in the device manual).It is also possible that some restriction existed at the time causing a temporary over insufflation.While not a cause of the overpressure insufflation, the evidence within the device memory of fault code 12 saved and leaky true abdominal pressure sensing (tap) line and manifold connections within in the device means the unit could not have been operating properly due to improper service within the device.If further information were to become available, a follow-up report would be submitted.
 
Event or Problem Description
On (b)(6) 2025 northgate technologies, inc was made aware of the alleged event, "during use, the nebulae i unit continues to insufflate over 30 mmhg for seconds with no alarm.Action: used the unit until the end of the surgery.".

Brand Name
NEBULAE I
Common Device Name
LAPAROSCOPIC INSUFFLATOR
Manufacturer (Section D)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer (Section G)
NORTHGATE TECHNOLOGIES INC.
1591 scottsdale court
elgin IL 60123
Manufacturer Contact
todd gatto
1591 scottsdale court
elgin, IL 60123
MDR Report Key21947441
Report Number0001450997-2025-00003
Device Sequence Number8802343
Product Code HIF
UDI-Device Identifier00817183020189
UDI-Public00817183020189
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number7-650-00
Device Catalogue Number7-650-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/14/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Initial Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown